Anesthesiologist Questions Anesthesia

Vomiting after sugery

I vomit everytime I have surgery with anesthesia. Is this normal?

8 Answers

Postoperative nausea and vomiting is common. Let your physician anesthesiologist know, there may be means to avoid it
No, next time try a scopolamine patch with other anti-nausea medications. Sometimes a total intravenous anesthetic technique might work as well
It is very common to have nausea and vomiting after anesthesia. This is usually the result of narcotics and anesthetic gases that are used. Anti-nausea drugs are routinely given, but they are not always effective. It is possible to eliminate the use of gases at times and minimize narcotics. This can help. Unfortunately, people who have prior episodes of postoperative nausea, people with motion sickness, non-smokers and women all remain at higher risk.
That's normal, and let your anesthesiologist know so he can give an anti emetic med.
Depends on what type of anesthesia you are having and what medications are being used. Vomiting is seen most often with use of narcotics for pain and some inhalation anesthetics. Please bring this up on your pre-operative visit with your anesthesiologist so medications can be used to minimize the side effect such as anti-emetics (anti-nausea agents) and at times we can use acupuncture point (s) to assist such as P-6 (pericardium 6 or Nei Guan) in addition to medications.
Unfortunately, some people are more prone to this than others. Alert your anesthesiologist about this on the day of procedure and they can take preventative measures during the surgery to minimize vomiting.
Nausea is common after general anesthesia. Some people are more prone to it than others. Some risk factors increase the chance for nausea. These risk factors include female gender, non smoker, use of volatile gas anestgetics, laparoscopic surgical procedures, gynecological, abdominal and ear, nose and throat surgeries. The risks can be reduced by administering more than one class of anti-nausea medication prior and during surgery and avoiding volatile gas anesthesia techniques.

I hope that is helpful.

Dr Ketch
Nausea and vomiting is the most common complication of anesthesia in pacu. Many factors are involved, like gender, age, menstrual cycle. Type of surgery more common in laparoscopy, also related to narcotics opioids. 40%of people will present vomiting postop. Antivomiting medication could help but is not a guarantee. Good luck